MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT; VENTRICULAR (ASSIST) BYPASS
Model Number 103426
Medical Device Problem Codes Electrical Power Problem (2925); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that log file review was requested for a patient who was noted to have a no external power (nep) alarm.The event log file captured nep events 26jan2024 at 1849-1850 while using wall power.It appeared that both power cable leads were disconnected at the same time enabling the backup battery in the system controller until power was restored to the mobile power unit / power module.The event lasted about 1 minute with no interruption in pump support.Technical services noted that if the patient was using a power module at home, the patient cable needed to be replaced as it was showing below the 14v specifications on occasion.No other unusual events were noted in the log file.It was additionally communicated that the patient was in the emergency room at the time of the event.The site noted that if the patient was hooked up to the mpu, it was likely the patient's home mpu and if they were on the power module, it was one from the hospital.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a no external power alarm was confirmed via the provided log file.The log file contained data spanning approximately 4 days ((b)(6) 2024 per timestamp), and the pump maintained speeds above the low speed limit while connected to the driveline.A no external power alarm was observed on (b)(6) 2024 while the power module patient cable was in use.The alarm appeared to have been caused by the voltage within both power cables dropping below the alarm threshold.The alarm resolved within approximately 1 minute when power was restored to the system.Although the cause of the alarm was unable to be determined from the log file alone, the patient¿s voltage values were also observed to be below-average while the patient cable was in use, which may have contributed to the cause of the alarm.The 14-volt patient cable (serial/lot number unknown) was not returned for analysis.Questions regarding the event were asked multiple times and no responses were received.The root cause of the reported event was unable to be conclusively determined through this analysis.The serial/lot number of the 14-volt patient cable was not provided.The heartmate 3 patient handbook (rev.D, section 5 ¿alarms and troubleshooting¿) describes all alarms (visual and audible) and what action should be performed when they do occur, including alarms associated with no external power conditions.To resolve the no external power alarm: 1.Immediately connect the system controller power cables to a working power source (functioning mobile power unit or two fully-charged heartmate 14 volt lithium-ion batteries).2.Call your hospital contact immediately if connecting to power does not resolve the alarm.The heartmate 3 patient handbook (rev.D, section titled "emergency contact list") cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18722039
Report Number2916596-2024-00813
Device Sequence Number12335312
Product Code DSQ
UDI-Device Identifier00813024010784
UDI-Public00813024010784
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number103426
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight81 KG